hi hubby on wk 14 of triple tx they say it will stop his perpheral neuropathy getting any worse which is why he agreed to have the hep c treatment in first place because he got no other symptoms normally associated with hep c his scan and liver function tests are more then alright for a 61 yr old and has you good folks out there you know this treatment is very hard for all concerned any info will be greatly appreciated many thanks
I'd be interested, as well, to read anything that shows HCV has any relation to PN. Mine didn't manifest until several years after I cleared the virus and seems to be related to a B vitamin deficiency and diabetes/insulin resistance. Unless you link PN to metabolic syndrome and diabetes, I haven't heard of a link.
Clearing the virus, however, is a good thing in itself.
Wow I am really sorry to hear this given your husband is doing good what with being UND in week four and shaking the rash and all.
In what manner is your husband's PN worsening compared to prior to treatment and baseline? Is the doctor who diagnosed your husband with PN in the loop with his treatment?
I only know what I read in the HCVAdvocate about PN & extrahepatic manifestations. I encourage you to contact his Neurologist or the the doctor who determined HCV was related to his PN in the first place. There has to be a way to manage his symptoms. The handout has an array of suggestions to manage them. Was he doing any of the things mentioned in the link prior to treatment?
Here is the link:
I did not confer with my Neurologist very much during treatment in fact I felt like my Raynaud's worsened. The long short is that there were some other factors but eventually around week 30 or so the symptoms began to subside when triggered. To my surprise it has remained at bay and did not respond when triggered in a clinical setting.
The thing is I would never had known that if I did not seek advise from a specialist in that arena. It was a hassle and I felt like a hypochondriac all these years but there has to be an answer or a way this can work. That is why I think your hubby might benefit from the input of a Hepa or another doctor qualified to hopefully manage his symptoms and give treatment a chance to work.
ive been dealing with pn for the last decade. my underlying cause is multiple sclerosis, a neurologic disease(ms). hcv exacerbates my ms symptoms, and tx with triple therapy has taken pn to another level. like bees stinging you on your toes. after tx it is still there. barry
This is not really related to your concern but since you are likely following this thread .....I noticed in another one of your posts your husband's platelets were low and I can't help but wonder what stage of fibrosis he is.
thanx all for taking time to reply at the moment the neuropathy dosnt cause to many probs it is worse at night with numbness in legs and arms then tingling in toes he takes 4 amiltrytline a night which seems to help him get some sleep but we know that it has potential to get worse his hep c consultant told us that if he managed to get rid of the hep c that the chances were the neuropathy wouldnt get any worse then what it is which my hubby finds copeable many thanxs again folks i appreciate your comments
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.